Anxiety Support
34,391 members38,419 posts

3 weeks on sertraline

now it is 3 weeks i started to use sertraline 100mg.. plus when i get panic attack i took lexaurine, but the doctor said i can use lexaurine only 3 weeks as it is very addictive... so now just on the sertraline.. my anxiety is not so strong as before, but still almost every day, mainly evening getting anxiety attacks and want to run to emergency... last time was there week ago for fear about blood clot... I would like to ask.. if somebody used this pills.. how long it took then it started to work ? My doctor said it can take about 6 weeks than i start to feel the results... and if you had anxiety or panic attacks still while using it ?

14 Replies
oldestnewest

It's different for everybody, but my dosage of sertraline didn't start fully kicking in until the fourth week, and I would get really bad anxiety and panic attacks right up until that fourth week. It doesn't mean the pills aren't working, it just means that your brain's trying to adjust to the increase in serotonin and it's freaking out a little. Things will even out eventually though, so make sure not to miss or stop your dosage.

2 likes
Reply

I have just been prescribed that for my anxiety! I have never taken medication before in my life for anxiety, I am very worried about taking it. I have been prescribed only 50mg.

Any advice?

1 like
Reply

hi .. i had to take 50mg in first 4 days then the whole pill.. i was worried too, never used any medication for anxiety or panic attacks.. but if it helps i will be happy as my life is now real hell.. so now im just in hope it will start to work soon... so i think you should not worry too :)

Reply

The notable side effects I had were drowsiness and spikes of anxiety over the course of three weeks. It was a rough ride but I muddled through and now it's very rare for me to feel anxiety. I'm on 50mg too and I don't feel the need to up the dosage considering how good I feel. Don't feel discouraged if you don't start feeling better right away-- these pills are meant to be long term, so that means they'll take longer to kick in.

Keep an eye out for any suicidal thoughts, though. I've heard that it's one of the more serious side effects and you should definitely talk to your doctor if you experience an increase in those types of thoughts.

I would say the best thing to do is to have your own personal "anxiety survival kit" on hand for the next few weeks-- everyone reacts to the medication differently, but you should be prepared for some anxiety spikes while your body adjusts to the meds. These are totally normal and they should fade over time.

Good luck! Sertraline has worked wonders for me and I hope they'll do the same for you.

Reply

thank you very much ... wish it finally start to work :)

Reply

Wot is it like when they start working. I have started on 100mg bin on them week . Feels a bit like am getting a little worse. Thinkin may have to stop them

Reply

Don't stop the medication. Unfortunately they might get worse before they get better, and a week is definitely not enough for them to kick in. My doctor told me it's because my brain isn't used to the amount of serotonin it's getting, and it's freaking out and wanting more, which is why sometimes you'll get an increase in anxiety and panic.

I like to think of it as my anxiety is finally terrified that I've found a solution to it, and that I'm trying to beat it, so it's pulling out all the stops to try and beat me down and put me back into its control again. Don't give up. Bunker down and prepare for the anxiety spikes, but in a month or so you'll feel so much better. Take it from me-- when the medication starts to work, you'll definitely know it. You'll feel like yourself again.

I wish you lots of luck!

1 like
Reply

thank you very much :)

Reply

How you gettin on withthe sertrolin. Av bin on it probably 7 weeks not sure therr workin

Reply

I'm in the same situation. Never taken any meds before but was just described this. I am going to start taking it tomorrow. My doctor said it could be 4-5 weeks before it fully starts to work.

1 like
Reply

im now already on 3 months.. it started to work after 8 weeks.. i have a days that are totally perfect, but still having days with anxiety .. panic attacks became very small and short like for few seconds, so i can handle them easy.. but still it is not totally ok.. the anxiety is still here .. but before sertralin i was in fear every day 24 hours.. i had not a moment calm... now is much much better.. they should be used at least for half of year, so i will go still another 3 months and will see if i will be already totally ok... i had worse time about 4 week on the pills.. i was getting the strongest anxiety ever.. but it is worth of it to survive it and continue with the pills.. as i said, even i still have anxiety, it is not every day anymore so must say the pills really help

2 likes
Reply

Hi Marci76, So glad to hear your medication is working after 8 weeks. It's just what you needed to break that cycle and frequency. No medication will wipe out the anxiety completely. It will always be on low simmer. However, this is the time to use other modalities in controlling your anxiety. Within the next 3 months you should be able to find something that works for you, one of them being acceptance that this is not harmful and that you can get back in control of your emotions once more. Once you find something that you are comfortable with, practice and use regularly on a daily basis. Whether it's meditation, yoga, imagery etc. That will be your foundation once you are off your medication. Practice makes perfect, until it becomes an automatic response to any anxiety that may test you from time to time.

You are doing good in going forward. Continued good luck and thanks for sharing a positive response. xx

1 like
Reply

thank you very much again, your answers are always so nice... i want to try the meditations, found some anti anxiety music, but so far i am not able to concentrate and relax as should be. As i wrote in other post, now my anxiety changed from heart to blood clot, fortunatelly last two days im again quite in calm.. just fighting with palpitations and skiping heart beats.. trying to stay calm, as the doctors said it is nothing dangerous.. i so much wish.. as everybody here... to be again the old me .. and have the normal life :)

1 like
Reply

And you will have a normal life again Marci76. It just takes some retraining of your mind. I'm glad you found some music that will help. The concentration and relaxation will come in time. You may have to switch around until you find what best suits you but once you do, stay with that method and your brain will respond to it. xx

1 like
Reply

You may also like...